How are you managing Brukinsa side effects?

Posted by sveta25 @sveta25, Feb 6 12:35pm

My husband is taking Brukinsa for 3 weeks now and so far so good, no bad side affects, WBC is lower but so are platelets so minor bruising and also constipation.
Any comments on using it longer than that ?
TYIA

Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.

Profile picture for mnkevinb @mnkevinb

@loribmt just to clarify, no prostate cancer, the SCC is a skin cancer and PNI involves nerves—squamous cell carcinoma with perineural invasion—and thus radiation to treat it. Brukinsa is treating lymphoma (MZL) for which I’ve had several treatments during the past 23 years at Mayo. Sorry for the confusion.

Jump to this post

@mnkevinb, I add my welcome. You may wish to join these discussions related to marginal zone lymphoma. I'm sure you have experience to add.
- Marginal zone lymphoma https://connect.mayoclinic.org/search/

Also see this discussion in the Melanoma & Skin Cancer Support Group.
- Squamous cell carcinoma (SSC) with perineural invasion (PNI) https://connect.mayoclinic.org/discussion/ssc-with-pni/

REPLY

I’ve been on Brukinsa for 2 months. So far so good. A little bruising but otherwise I haven’t noticed other side effects.

REPLY
Profile picture for mrsv @mrsv

I’ve been on Brukinsa for 2 months. So far so good. A little bruising but otherwise I haven’t noticed other side effects.

Jump to this post

@mrsv I've been on Brukinsa for 2 years and 4 months. I have Mantle cell lymphoma, so far only side affects are bruising and some light-headedness.
I wish you good luck in your journey and keep on keeping on. Never give up. Bless you.

REPLY

Good luck at the first month follow-up. Fingers crossed. After one-month, I had no sise effects other than occasional constipation, but I'd had colitis 4 months prior. My first checkup dropped IgM's from 2454 to 2167 and Anti-MAG neuropathy dropped from high 1,531 to normal range (< 900). Since then I've had elbow 'cellulitis', knee 'bursitis', and now a ((peroneal) brevis 'tendon tear' and 'cellulitis' in my foot/ankle area. It is highly likely that these have to do with having completed a Cipro (anibiotic) regimen for a UTI/prostate infection just before starting Brukinsa. Brukinsa may weaken the immune system, but it seldom causes these serious issues. Cipro has a "black box" warning, so its likely the culprit. I support "Brukinsa" but do recommend everyone closely manage what other drugs you may be taking or have recently taken. They can remain in your system for awhile and cause interaction complications. Hope his clonal B-cells drop soon!

REPLY
Profile picture for marcwall @marcwall

Good luck at the first month follow-up. Fingers crossed. After one-month, I had no sise effects other than occasional constipation, but I'd had colitis 4 months prior. My first checkup dropped IgM's from 2454 to 2167 and Anti-MAG neuropathy dropped from high 1,531 to normal range (< 900). Since then I've had elbow 'cellulitis', knee 'bursitis', and now a ((peroneal) brevis 'tendon tear' and 'cellulitis' in my foot/ankle area. It is highly likely that these have to do with having completed a Cipro (anibiotic) regimen for a UTI/prostate infection just before starting Brukinsa. Brukinsa may weaken the immune system, but it seldom causes these serious issues. Cipro has a "black box" warning, so its likely the culprit. I support "Brukinsa" but do recommend everyone closely manage what other drugs you may be taking or have recently taken. They can remain in your system for awhile and cause interaction complications. Hope his clonal B-cells drop soon!

Jump to this post

@marcwall my husband’s left arm swelled up significantly on Brukinsa and we had to stop using it. Check with the pharmacy and oncologist. Swelling/edema is a side effect.

REPLY

Been on Brukinsa for a year now to treat WM (early bloomer of WM at 49). Side effects were minimal to start, with just a never ending headache n fatigue. Recently things have progressed to where going outside more then 30 minutes with any sunlight and I develope blood spots on my skin. Balance/dizzy spells have started to arise and the big kicker is blocks of confusion. Its at points where I don't know what I'm doing or what i have done the last X minutes. Still addressing what comes next, but I do know that my withdrawls from Brukinsa early in treatment are not something I want to look forward too if that is the route. My withdrawls were like my bones were on fire while being squeezed at the same time.

REPLY
Profile picture for gumbus @gumbus

Been on Brukinsa for a year now to treat WM (early bloomer of WM at 49). Side effects were minimal to start, with just a never ending headache n fatigue. Recently things have progressed to where going outside more then 30 minutes with any sunlight and I develope blood spots on my skin. Balance/dizzy spells have started to arise and the big kicker is blocks of confusion. Its at points where I don't know what I'm doing or what i have done the last X minutes. Still addressing what comes next, but I do know that my withdrawls from Brukinsa early in treatment are not something I want to look forward too if that is the route. My withdrawls were like my bones were on fire while being squeezed at the same time.

Jump to this post

@gumbus maybe this is not the right treatment for you… am not a doctor but I would review everything that is going on with you again with someone in the know. Wishing you only good luck in seeking the right one.

REPLY
Profile picture for cottrell @cottrell

@marcwall my husband’s left arm swelled up significantly on Brukinsa and we had to stop using it. Check with the pharmacy and oncologist. Swelling/edema is a side effect.

Jump to this post

@cottrell
What does your husband take now instead of Brukinsa?
My left leg has been swollen. Almost the whole time I have been on Brukinsa, which is over two years now. I bruise extremely easily and get rashes on my face. My skin & fingernails get dry.

REPLY
Profile picture for champ9810 @champ9810

I’ve experienced the same improving results with Brukinsa as well as the bruising. I’ve been on the medicine now for over a year and with the exception of the bruising nearly no side effects.

Jump to this post

@champ9810 I am starting Brukinsa in 2 days. I have had Rituximab along with Chemo in 2023-2024 and just finished a round of Rituximab and my symptoms got worse. I have never experienced random bruising. What has that been like?

REPLY
Please sign in or register to post a reply.